Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 22, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 20, 2010, 3:31 AM EST for 6 counties in Florida. It took effect at Feb 20, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2010, 3:31 AM EST (08:31 UTC)
- In effect from
- Feb 20, 2010, 12:00 PM EST
- Expired
- Feb 20, 2010, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS82 KMLB 200831 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 331 AM EST SAT FEB 20 2010 FLZ058-200945- /O.CAN.KMLB.FW.A.0017.100220T1700Z-100220T2300Z/ OKEECHOBEE- 331 AM EST SAT FEB 20 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ041-044>046-053-144-202045- /O.UPG.KMLB.FW.A.0017.100220T1700Z-100220T2300Z/ /O.NEW.KMLB.FW.W.0022.100220T1700Z-100220T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 331 AM EST SAT FEB 20 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... A DRY AIR MASS WILL REMAIN IN PLACE OVER INTERIOR PORTIONS OF EAST CENTRAL FLORIDA THIS AFTERNOON...RESULTING IN CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ MOSES
1 follow-up statement
822 WWUS82 KMLB 201556 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1056 AM EST SAT FEB 20 2010 FLZ058-202300- /O.EXA.KMLB.FW.W.0022.100220T1700Z-100220T2300Z/ OKEECHOBEE- 1056 AM EST SAT FEB 20 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A DRY AIR MASS WILL REMAIN IN PLACE OVER INTERIOR PORTIONS OF EAST CENTRAL FLORIDA THIS AFTERNOON...RESULTING IN CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ041-044>046-053-144-202300- /O.CON.KMLB.FW.W.0022.100220T1700Z-100220T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 1056 AM EST SAT FEB 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A DRY AIR MASS WILL REMAIN IN PLACE OVER INTERIOR PORTIONS OF EAST CENTRAL FLORIDA THIS AFTERNOON...RESULTING IN CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ CRISTALDI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 9:25 PM EST, 6 hours 6 minutes earlier.
Area forecast discussion, Feb 19, 9:25 PM EST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
925 PM EST FRI FEB 19 2010
.DISCUSSION...
CURRENT-TONIGHT...WEAK SURFACE RIDGE WILL KEEP A DRY AND STABLE
AIRMASS ACROSS THE REGION TONIGHT. ACTIVE SOUTHERN STREAM JET
OVERHEAD WILL CONTINUE BRINGING IN ABUNDANT HIGH CLOUDS. RADAR
ECHOES OBSERVED OFF THE WEST COAST OF FLORIDA ARE LIKELY VIRGA IN
ASSOCIATION WITH MID TO HIGH LEVEL MOISTURE. 00Z OBSERVED TAMPA AND
XMR SOUNDINGS REVEAL VERY DRY AIR FROM THE SURFACE TO 700 MB THAT
WILL LIKELY CAUSE ANY PRECIP TO EVAPORATE BEFORE REACHING THE
GROUND. REGARDING MIN TEMPS TONIGHT...A CHECK OF THE ACTUAL 00Z
TEMPS VS THE 18Z MAV GUIDANCE FCST FOR 00Z SHOWED TEMPS GENERALLY
3-6 DEG F ABOVE MAV GUIDANCE ACROSS EAST CENTRAL FLORIDA. DEWPOINTS
WERE ALSO A COUPLE OF DEGREES ABOVE GUIDANCE. WITH A STEADY STREAM
OF HIGH CLOUDS EXPECTED TO CONTINUE OVERNIGHT DO NOT BELIEVE WE WILL
REACH GUIDANCE LOWS. THE PREVIOUS FORECAST ALREADY ACCOUNTED FOR
THIS SO FEW CHANGES ARE ANTICIPATED.
&&
.AVIATION...VFR ALL SITES THRU 21/00Z WITH CIGS AOA FL120. WIND
LIGHT AND VARIABLE TONIGHT BECOMING NE 5-10 KTS SATURDAY.
&&
.MARINE...WEAK PRESSURE GRADIENT ACROSS THE AREA PROMOTING LIGHT
WINDS AND SEAS GENERALLY 2 FT OR LESS. FOR SATURDAY WINDS BECOME NE
5-10 KTS WITH SEAS REMAINING AROUND 2 FT OR LESS.
&&
.FIRE WEATHER...(PREVIOUS)...SFC/TRANSPORT WINDS TO VEER TO THE E/NE
SAT AFTN AS WEAK SFC RIDGE BUILDS OFF THE SERN SEABOARD. THE
ONSHORE FLOW WILL ADVECT ENOUGH LOW LVL MOISTURE OFF THE ATLC TO
KEEP AFTN RH VALUES ABV CRITICAL LVLS FOR COASTAL AREAS. HOWEVER...THE
REGIONAL PGRAD WILL BE QUITE WEAK WITH SFC/TRANSPORT WIND SPEEDS
ONLY EXPECTED TO BE ~5MPH. THIS MAY NOT PROVIDE SUFFICIENT MOISTURE
ADVECTION TO KEEP AFTN RH VALUES FROM CRASHING OVER THE INTERIOR.
FIRE WX WATCH IN PLACE FOR THE INTERIOR COUNTIES.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR INDIAN RIVER-INLAND
VOLUSIA-MARTIN-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...NONE.
&&
DVDHazardous weather outlook, Feb 19, 4:45 AM EST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 445 AM EST FRI FEB 19 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192145- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 445 AM EST FRI FEB 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE FLORIDA PENINSULA TODAY...ALLOW FOR 4 HOURS OF CRITICAL RELATIVE HUMIDITIES THIS AFTERNOON FOR LOCATIONS AWAY FROM THE COAST. WEAK ONSHORE FLOW DEVELOPING SOUTH OF THE CAPE WILL HELP MODIFY RELATIVE HUMIDITIES ALONG THE IMMEDIATE SPACE AND TREASURE COASTS...LIMITING DURATIONS OF CRITICAL LEVELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED FIRE WEATHER CONCERN WILL CONTINUE THROUGH SATURDAY AFTERNOON DUE TO LOW RELATIVE HUMIDITY. A FRONTAL BOUNDARY MOVING INTO THE REGION ON MONDAY WILL BRING A CHANCE OF RAIN ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED BEHIND THE FRONT INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.